Texas, 2013Flooding and Heavy Rain in Texas, July 16, 2013
July 16, 2013 · NWS FWD · 3 events in 1 county or zone
Several thunderstorm clusters developed during the day of July 16th. Flooding of low lying areas and rivers was reported across Eastland County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- $6,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several thunderstorm clusters developed during the day of July 16th. Flooding of low lying areas and rivers was reported across Eastland County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 16, 2:13 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 16, 2:13 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT TUE JUL 16 2013
.DISCUSSION...
THE UPPER LEVEL LOW HAS NOW MOVED INTO NEW MEXICO BUT A VERY
MOISTURE-RICH TROPICAL LIKE ENVIRONMENT REMAINS ENCASED OVER THE
REGION. ALTHOUGH IT IS MOSTLY CLOUDY ACROSS THE REGION...BREAKS
IN THE CLOUDS HAVE ALLOWED INSTABILITY TO INCREASE AND SCATTERED
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE REGION
THIS AFTERNOON. DUE TO THE TROPICAL NATURE OF THE
ENVIRONMENT...LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL WILL BE
THE MAIN THREATS BUT SOME SMALL HAIL AND GUSTY WINDS MAY OCCUR
WITH A FEW STRONGER STORMS. THE SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...COMING TO AN
END LATER THIS EVENING. HI-RES MODELS SUGGEST SOME ISOLATED
SHOWERS MAY ALSO OCCUR OVERNIGHT AND LEFT 20-30 POPS IN THE
FORECAST FOR THE OVERNIGHT PERIOD.
THE RICH MOISTURE WILL REMAIN IN PLACE ON WEDNESDAY WITH SURFACE
HEATING RESULTING IN ADDITIONAL SCATTERED RAIN ACTIVITY DURING THE
AFTERNOON HOURS. AN UPPER LEVEL RIDGE WILL BUILD INTO THE
NORTHEASTERN PORTIONS OF THE CWA TOMORROW...THUS THE BEST RAIN
CHANCES WILL BE ACROSS THE SOUTHWESTERN HALF OF THE CWA.
INSTABILITY IS FORECAST TO BE WEAKER TOMORROW AND CHANGED THE
WORDING TO ISOLATED THUNDERSTORMS TOMORROW AFTERNOON AND EVENING.
ON THURSDAY...FORECAST SOUNDINGS INDICATE DRIER AIR MOVING INTO
THE MID AND UPPER LEVELS OF THE ATMOSPHERE AS THE UPPER LEVEL
RIDGE BUILDS A LITTLE FURTHER INTO THE REGION. KEPT JUST 20 POPS
IN THE AFTERNOON AND EVENING HOURS ON THURSDAY FOR ANY ISOLATED
RAIN SHOWERS OR POSSIBLE THUNDERSTORM THAT MAY DEVELOP.
THE MODELS ARE COMING INTO BETTER AGREEMENT REGARDING A WEAK UPPER
LEVEL DISTURBANCE THAT WILL RETROGRADE ACROSS THE NORTHERN GULF OF
MEXICO LATER THIS WEEK...POTENTIALLY REACHING THE SOUTHEAST TEXAS
COAST BY THIS WEEKEND. WHILE THIS FEATURE IS FORECAST TO BE
FAIRLY WEAK AT THIS TIME...THE RESULTING WEAKNESS IN THE UPPER
LEVELS OF THE ATMOSPHERE WILL LIKELY ALLOW SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. THE BEST
CHANCES FOR RAIN WILL BE OVER THE EASTERN HALF OF THE REGION...AND
PARTICULARLY OVER THE SOUTHEASTERN COUNTIES...WHERE THE MOISTURE
WILL BE THE DEEPEST AND RICHEST. FOR NOW...WILL CONTINUE WITH 20
POPS OVER THE WEEKEND.
BEYOND THE WEEKEND...THE MODELS DIVERGE ON HOW THE UPPER LEVEL
PATTERN WILL EVOLVE. THE GFS DROPS AN UPPER LEVEL TROUGH OVER MOST
OF THE EASTERN HALF OF THE CONUS...KEEPING THE UPPER LEVEL RIDGE
WEST OF THE REGION. ON THE OTHER HAND...THE ECMWF BUILDS THE RIDGE
BACK OVER THE REGION. WITH THIS FORECAST PACKAGE...DECIDED TO
INTRODUCE LOW POPS OVER THE EASTERN HALF ON MONDAY AND KEPT
TEMPERATURES NEARLY PERSISTENT WITH THE PREVIOUS FORECAST. IF THE
ECMWF SOLUTION BECOMES THE MORE LIKELY SOLUTION...TEMPERATURES
WILL NEED TO BE RAISED AND WE WILL LIKELY BE BACK IN THE TRIPLE
DIGITS BY THE MIDDLE PART OF NEXT WEEK.
82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 72 87 74 94 76 / 40 30 20 20 20
WACO, TX 72 87 71 93 74 / 50 50 30 20 20
PARIS, TX 71 91 73 94 73 / 40 20 10 20 20
DENTON, TX 71 87 71 93 74 / 40 30 20 20 20
MCKINNEY, TX 71 87 72 93 74 / 40 20 20 20 20
DALLAS, TX 74 87 76 94 76 / 40 30 20 20 20
TERRELL, TX 72 89 73 94 74 / 40 30 20 20 20
CORSICANA, TX 72 89 74 94 74 / 40 30 20 20 20
TEMPLE, TX 70 84 71 92 73 / 50 50 30 20 20
MINERAL WELLS, TX 70 84 70 92 72 / 50 40 30 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
69/82
Hazardous weather outlook, Jul 16, 2:33 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT TUE JUL 16 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
333 PM CDT TUE JUL 16 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS
ALL OF NORTH TEXAS. SOME OF THESE STORMS MAY BECOME STRONG AND
CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. THE STRONGEST WIND
GUSTS ARE EXPECTED TO OCCUR ALONG AND EAST OF THE INTERSTATE 35 OR
35 W CORRIDOR. ALL STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS EACH
AFTERNOON FROM WEDNESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS
ARE POSSIBLE ON MONDAY AFTERNOON FOR LOCATIONS GENERALLY ALONG AND
EAST OF THE INTERSTATE 35 OR 35 W CORRIDOR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CAVANAUGH
In the hours before
Special weather statement, Jul 16, 1:38 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
238 PM CDT TUE JUL 16 2013
TXZ131-133-162015-
HOOD TX-JOHNSON TX-
238 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL HOOD COUNTY
SOUTHWESTERN JOHNSON COUNTY
AT 238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF CLEBURNE...MOVING NORTHWEST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GODLEY AND CLEBURNE STATE
PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3237 9775 3251 9754 3223 9731 3220 9735
3220 9743 3216 9752 3225 9762 3231 9761
3232 9769
TIME...MOT...LOC 1938Z 141DEG 17KT 3225 9746Special weather statement, Jul 16, 2:15 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT TUE JUL 16 2013
TXZ135-162045-
HENDERSON TX-
315 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HENDERSON COUNTY
AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ATHENS...MOVING NORTHWEST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...CANEY CITY AND
MALAKOFF.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3212 9558 3204 9576 3203 9581 3219 9609
3234 9585
TIME...MOT...LOC 2016Z 140DEG 16KT 3211 9578Special weather statement, Jul 16, 2:43 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT TUE JUL 16 2013
TXZ122-162115-
VAN ZANDT TX-
343 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN VAN ZANDT COUNTY
AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF MINEOLA...MOVING NORTHWEST AT 20
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...FRUITVALE...GRAND
SALINE AND VAN.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3248 9566 3267 9600 3278 9586 3277 9585
3278 9579 3277 9576 3273 9568 3266 9558
3256 9559
TIME...MOT...LOC 2043Z 130DEG 17KT 3261 9568Special weather statement, Jul 16, 2:49 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT TUE JUL 16 2013
TXZ147-162115-
FREESTONE TX-
349 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN FREESTONE COUNTY
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF FAIRFIELD...MOVING NORTHWEST
AT 15 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3172 9616 3184 9640 3186 9637 3196 9618
3182 9608
TIME...MOT...LOC 2049Z 132DEG 15KT 3180 9613Special weather statement, Jul 16, 3:33 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 PM CDT TUE JUL 16 2013
TXZ134-146-162200-
ELLIS TX-NAVARRO TX-
433 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL ELLIS COUNTY
NORTH CENTRAL NAVARRO COUNTY
AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF CORSICANA...MOVING NORTHWEST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALMA...BARDWELL...ENNIS AND
PALMER.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3230 9679 3244 9667 3223 9632 3211 9649
TIME...MOT...LOC 2133Z 119DEG 17KT 3223 9651
Heavy Rain, Eastland
- When
- July 16, 3:33 PM CST to 5:30 PM CST
- Where
- Eastland County, 1.38 mi SW of Cisco to 0.96 mi NNE of Cisco Muni Arpt
- Reported by
- Law Enforcement
- Coordinates
- 32.364, -98.984
The Eastland County Sheriff's Department reported rainfall totals across the western part of the county were between and 8 and 11 inches.
Flood, Eastland
- When
- July 16, 3:35 PM CST to 5:30 PM CST
- Where
- Eastland County, 2.93 mi SW of Cisco to 1.67 mi SSW of Cisco
- Cause
- Heavy Rain
- Crop damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 32.350, -99.006
The Eastland County Sheriff's Department reported the South Fork of the Leon River was out of its banks. The bridge over County Road 169 was underwater.
Flood, Eastland
- When
- July 16, 3:37 PM CST to 5:30 PM CST
- Where
- Eastland County, 4.78 mi WSW of Cisco Muni Arpt to 3.79 mi SW of Cisco Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 32.401, -99.079
The Eastland County Sheriff's Department reported the South Fork of the Leon River was out of its banks. County bridges along the Big Sandy Creek were underwater.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Illinois, July 16 to 20, 20136 deaths · $25,000 · 3 events
- Heat in Wisconsin, July 16, 20131 death · 1 event
- Flash Flooding and Flood in Pennsylvania, July 16, 2013$395,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Virginia, July 16, 2013$330,000 · 1 in hail · 6 events
- Flash Flooding and Debris Flows in Utah, July 16 to 20, 2013$90,000 · 15 events
- Flash Flood in Arizona, July 16, 2013$30,000 · 1 event
- Heat in Wisconsin, July 16 to 19, 201317 events
- Damaging Wind in Oklahoma, July 16, 2013$15,000 · 61 kt wind · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, July 16, 20136 events
- Drought in Arkansas, July 16 to 31, 20135 events
- Hail and Damaging Winds in Oklahoma, July 16, 2013$500 · 1.25 in hail · 5 events
- Debris Flows and Heavy Rain in Colorado, July 16, 20134 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469621, 469618, 469620.